Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 18, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 27, 2014, 7:41 PM PDT for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Mar 28, 2014, 5:00 AM PDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 7:41 PM PDT (02:41 UTC)
- In effect from
- Mar 28, 2014, 5:00 AM PDT
- Expired
- Mar 29, 2014, 3:15 AM PDT
- In force
- 22 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802 WWUS76 KMFR 280241 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 741 PM PDT THU MAR 27 2014 CAZ081-281200- /O.NEW.KMFR.WI.Y.0018.140328T1200Z-140329T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 741 PM PDT THU MAR 27 2014 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT FRIDAY. * WINDS: SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS GRADUALLY INCREASE LATE TONIGHT, PEAK FRIDAY AFTERNOON, THEN EASE FRIDAY EVENING. * LOCATIONS INCLUDE: ALONG INTERSTATE 5 NEAR WEED. * IMPACTS: WINDS THIS STRONG CAN CAUSE DIFFICULT TRAVEL, ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-281200- /O.NEW.KMFR.WI.Y.0018.140328T1800Z-140329T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 741 PM PDT THU MAR 27 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 5 AM PDT SATURDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS GRADUALLY INCREASE FRIDAY MORNING, PEAK FRIDAY AFTERNOON, THEN EASE LATE FRIDAY NIGHT. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE AND ALSO HIGHWAY 395 BETWEEN ABERT AND ALKALI LAKE. * IMPACTS: WINDS THIS STRONG CAN CAUSE DIFFICULT TRAVEL, ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPILDE/BPN
5 follow-up statements
249 WWUS76 KMFR 280939 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 239 AM PDT FRI MAR 28 2014 CAZ081-290000- /O.CON.KMFR.WI.Y.0018.140328T1200Z-140329T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 239 AM PDT FRI MAR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS INCREASE THIS MORNING... PEAK THIS AFTERNOON... THEN EASE THIS EVENING. * LOCATIONS INCLUDE: ALONG INTERSTATE 5 NEAR WEED. * IMPACTS: WINDS THIS STRONG CAN CAUSE DIFFICULT TRAVEL... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-290000- /O.CON.KMFR.WI.Y.0018.140328T1800Z-140329T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 239 AM PDT FRI MAR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SATURDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS GRADUALLY INCREASE THIS MORNING... PEAK THIS AFTERNOON... THEN EASE LATE THIS NIGHT. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE AND ALSO HIGHWAY 395 BETWEEN ABERT AND ALKALI LAKE. * IMPACTS: WINDS THIS STRONG CAN CAUSE DIFFICULT TRAVEL... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WRIGHT
865 WWUS76 KMFR 281928 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1228 PM PDT FRI MAR 28 2014 ORZ022-282300- /O.NEW.KMFR.HW.W.0010.140328T1928Z-140328T2300Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 1228 PM PDT FRI MAR 28 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. * WINDS...SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH. * TIMING...WINDS WILL DECREASE TO 20 TO 30 MPH LATE AFTERNOON. * LOCATIONS INCLUDE: BROOKINGS...HARBOR...GOLD BEACH. * IMPACTS...WINDS WILL COMBINE WITH HEAVY RAIN AT TIMES TO MAKE DRIVING HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101. && $$ CAZ081-290300- /O.CON.KMFR.WI.Y.0018.000000T0000Z-140329T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 1228 PM PDT FRI MAR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS INCREASE THIS MORNING... PEAK THIS AFTERNOON... THEN EASE THIS EVENING. * LOCATIONS INCLUDE: ALONG INTERSTATE 5 NEAR WEED. * IMPACTS: WINDS THIS STRONG CAN CAUSE DIFFICULT TRAVEL... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-290330- /O.CON.KMFR.WI.Y.0018.000000T0000Z-140329T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1228 PM PDT FRI MAR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS GRADUALLY INCREASE THIS MORNING... PEAK THIS AFTERNOON... THEN EASE LATE THIS NIGHT. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE AND ALSO HIGHWAY 395 BETWEEN ABERT AND ALKALI LAKE. * IMPACTS: WINDS THIS STRONG CAN CAUSE DIFFICULT TRAVEL... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SVEN
291 WWUS76 KMFR 282307 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 407 PM PDT FRI MAR 28 2014 ORZ022-290015- /O.EXP.KMFR.HW.W.0010.000000T0000Z-140328T2300Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 407 PM PDT FRI MAR 28 2014 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS ARE DIMINISHING. $$ CAZ081-290300- /O.CON.KMFR.WI.Y.0018.000000T0000Z-140329T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 407 PM PDT FRI MAR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS HAVE PEAKED AND WILL EASE THIS EVENING. * LOCATIONS INCLUDE: ALONG INTERSTATE 5 NEAR WEED. * IMPACTS: WINDS THIS STRONG CAN CAUSE DIFFICULT TRAVEL... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-290715- /O.CON.KMFR.WI.Y.0018.000000T0000Z-140329T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 407 PM PDT FRI MAR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS ARE PEAKING THIS AFTERNOON AND WILL EASE LATE TONIGHT. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE AND ALSO HIGHWAY 395 BETWEEN ABERT AND ALKALI LAKE. * IMPACTS: WINDS THIS STRONG CAN CAUSE DIFFICULT TRAVEL... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
902 WWUS76 KMFR 290156 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 656 PM PDT FRI MAR 28 2014 CAZ081-290300- /O.CAN.KMFR.WI.Y.0018.000000T0000Z-140329T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 656 PM PDT FRI MAR 28 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY FOR THE SHASTA VALLEY. $$ ORZ030-031-291200- /O.CON.KMFR.WI.Y.0018.000000T0000Z-140329T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 656 PM PDT FRI MAR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS ARE PEAKING THIS AFTERNOON AND WILL EASE LATE TONIGHT. * LOCATIONS INCLUDE: . * IMPACTS: WINDS THIS STRONG CAN CAUSE DIFFICULT TRAVEL... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
017 WWUS76 KMFR 291015 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 315 AM PDT SAT MAR 29 2014 ORZ030-031-291115- /O.CAN.KMFR.WI.Y.0018.000000T0000Z-140329T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 315 AM PDT SAT MAR 29 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED THIS MORNING. GUSTY WINDS ARE EXPECTED AGAIN THIS AFTERNOON...HOWEVER THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ WRIGHT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 27, 3:55 PM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Mar 27, 3:55 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
355 PM PDT THU MAR 27 2014
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
THE FOCUS OF THE SHORT TERM FORECAST WAS ON THE PROBABILITY OF
PRECIPITATION, THE QUANTITY OF PRECIPITATION FORECAST, AND SNOW
LEVELS...ESPECIALLY REGARDING THE PASSAGE OF A STRONG COLD FRONT
EARLY FRIDAY INTO EARLY SATURDAY.
THE 12Z NAM, GFS, AND ECMWF MODELS ARE IN VERY GOOD
AGREEMENT THROUGH FRIDAY NIGHT WHILE DURING THE WEEKEND THERE ARE
MINOR MODEL DIFFERENCES IN TIMING AND STRENGTH. SHOWERS THIS
AFTERNOON HAVE BEEN SCATTERED AND MAINLY LIGHT WITH THE MOST FREQUENT
ACTIVITY OVER THE COASTAL RANGE. THESE SHOWERS ARE STILL EXPECTED
TO DIMINISH BUT NOT END ALTOGETHER THIS EVENING. AFTER AROUND 8 PM
PDT, A WARM FRONT MOVING NORTHEAST WILL SPREAD LIGHT RAIN TO THE
COAST THEN ACROSS MOST OF THE WEST SIDE INTO EARLY MORNING FRIDAY.
WEAK TO MODERATE SOUTHERLY WINDS WILL INCREASING LATE TONIGHT AND
DOWNSLOPE FLOW WILL SERVE TO LIMIT BUT PROBABLY NOT ALTOGETHER
PROHIBIT RAINFALL IN THE SHASTA AND ROGUE VALLEYS.
SOUTHERLY WINDS WILL BE BREEZY TO WINDY ON FRIDAY INCLUDING GUSTS
TO 45 MPH IN THE TYPICALLY WINDY LOCALES OF THE SOUTHERN SHASTA
VALLEY AND THE VICINITY OF SUMMER LAKE AND SILVER LAKE IN LAKE
COUNTY. PRECIPITATION WILL BE MODERATE TO HEAVY ACROSS THE WEST SIDE
AND IN NORTHERN KLAMATH COUNTY WITH A SNOW LEVEL NEAR 5000 FEET
RISING TO AROUND 6000 TO 6500 FEET. THE SLOW MOVING COLD FRONT
WILL MOVE FARTHER INLAND FRIDAY NIGHT WITH LOW LEVEL WINDS
SHIFTING FROM SOUTH TO SOUTHWEST. THUS...THE SHASTA VALLEY, ROGUE
VALLEY, AND EAST SIDE WILL HAVE THEIR MOST SIGNIFICANT
PRECIPITATION TOTALS DURING FRIDAY NIGHT WHILE SNOW LEVELS DROP TO
AROUND 5000 FEET.
AS MENTIONED ABOVE, MODEL DIFFERENCES ARE MORE NOTICEABLE ON
SATURDAY. WITH THE APPROACH OF THE PARENT LOW TO KICK THE FRONT
INLAND, I HAVE LEANED TOWARD THE GFS AND NAM WHILE THE ECMWF IS
SLIGHTLY SLOWER. THE ECMWF SOLUTION WOULD RESULT IN HIGHER QPF
TOTALS ON THE EAST SIDE DURING SATURDAY MORNING. THUS, IF ANY
ADJUSTMENT TO HIGHER QPF ON SATURDAY MORNING IS NECESSARY, THE HIGHEST
PROBABILITY WILL BE IN OUR FAR EASTERN AREA INCLUDING THE WARNER
MOUNTAINS. A FEW SHOWERS ARE EXPECTED BEHIND THE FRONT THEN THE
NEXT DISTURBANCE, A WEAKER FRONT, WILL REACH THE COAST SATURDAY
MORNING. A GOOD BIT OF TIME WAS SPENT DELIBERATING WHETHER TO
INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY. FOR NOW,
THEY HAVE BEEN LEFT OUT GIVEN THAT MOISTURE WILL BE LIMITED TO THE
LOW LEVELS AND THE COLDEST AIR ALOFT WITH THE PARENT UPPER LOW
WILL BE OFFSHORE FROM WASHINGTON. IF THE MODELS TREND TOWARD THE
SLOWER ECMWF SOLUTION, A SLIGHT CHANCE OF THUNDERSTORMS WILL LIKELY NEED
TO BE INTRODUCED. IN ANY CASE, THE FRONT WILL BE STRONG ENOUGH TO
BRING A PERIOD OF PRECIPITATION ACROSS THE WEST SIDE ON SATURDAY
MORNING WITH SHOWERS CONTINUING DURING THE AFTERNOON THROUGH
SATURDAY NIGHT. WEAK SHORTWAVE RIDGING IS EXPECTED SUNDAY MORNING
INTO SUNDAY AFTERNOON THEN THE NEXT FRONT WILL BE OCCLUDING AND
APPROACHING THE COAST. THIS FRONT WILL LIKELY BRING ANOTHER PERIOD
OF MODERATE TO HEAVY PRECIPITATION TO THE WEST SIDE LATE SUNDAY
NIGHT WITH SOUTHERLY FLOW LIMITING ROGUE AND SHASTA VALLEY
PRECIPITATION ONCE AGAIN. THE SNOW LEVEL IS FORECAST TO BE AROUND 4000
TO 4500 FEET.
.LONG TERM...MONDAY THROUGH THURSDAY...
A DEEP LOW PRESSURE AREA WILL MOVE EAST-SOUTHEAST INTO THE OREGON
OFFSHORE WATERS WITH THE AXIS AROUND 130W. BOTH THE ECMWF AND THE
GFS ARE REMARKABLY CLOSE ON THE POSITION OF THIS LOW AND SHOW A
GOOD MOISTURE TAP INTO NORTHERN CALIFORNIA. BOTH MODELS BRING RAIN
INTO SOUTHERN OREGON ALSO WITH THE GFS INDICATING MORE RAIN FOR
CURRY AND SOUTHERN JOSEPHINE COUNTY THAN THE ECMWF. CONFIDENCE IS
MODERATE TO HIGH THAT WE WILL SEE RAIN MEASURABLE RAIN OVER MOST
OF OUR FORECAST AREA MONDAY AND MONDAY NIGHT.
UNSETTLED WEATHER CONTINUES INTO TUESDAY AS THE CLOSED LOW MOVES
INLAND. THERE IS SOME DISCREPANCY BETWEEN THE TWO MODELS AS TO THE
POSITION OF THE CLOSED LOW WITH THE ECMWF TAKING THE LOW FURTHER
SOUTH INTO SACRAMENTO, WHEREAS THE GFS KEEPS THE CENTER OF THE LOW
OVER SOUTHERN OREGON.
WEDNESDAY MAY BE A TRANSITION DAY WITH BOTH MODELS SHOWING WEAK
RIDGING AHEAD OF THE NEXT PACIFIC FRONT. THIS COULD BE A DRY DAY BUT
CONFIDENCE IS NOT VERY HIGH AS THE UPSTREAM SYSTEM COULD ACCELERATE
AND CLOSE THE GAP. AS A RESULT WE HAVE MAINTAINED A CHANCE OF
SHOWERS ON WEDNESDAY, BUT KEEP IN MIND THAT THE POPS MAY NEED TO BE
LOWERED IF SUPPORTED BY FUTURE MODEL RUNS.
THURSDAY APPEARS TO BE WET ESPECIALLY FROM THE CASCADES WEST AS BOTH
MODELS BRING ANOTHER FRONT INLAND WHICH COULD LEAD TO A MORE ONSHORE
FLOW INTO THE END OF NEXT WEEK. /FB
&&
.AVIATION...BASED ON THE 27/18Z TAF CYCLE...EXPECT GENERALLY A MIX
OF MVFR AND VFR CONDITIONS IN OCCASIONAL SHOWERS ALONG THE COAST
AND SOUTHWEST OREGON WITH MOUNTAINS OBSCURED. EAST OF THE CASCADES
WILL ALSO SEE A MIX OF MVFR AND VFR, BUT COVERAGE OF SHOWERS
WILL BE MUCH LESS THAN THE LAST 24 HOURS. EXPECT BREEZY WEST TO
NORTHWEST WINDS IN THE KLAMATH BASIN THIS AFTERNOON AND EVENING.
A WARM FRONT WILL ARRIVE AT THE COAST AROUND DAY BREAK FRIDAY. THIS
FRONT WILL BRING ANOTHER ROUND OF STEADY RAIN TO THE COAST WITH MORE
WIDESPREAD MVFR CIGS AND AREAS OF IFR CIGS IN MODERATE TO HEAVY
RAIN. MOUNTAINS AND TERRAIN WILL BE OBSCURED TONIGHT AND THROUGH MOST
OF FRIDAY. /FB
&&
.MARINE...CONDITIONS WILL REMAIN UNSETTLED OVER THE COASTAL
WATERS...WITH MODERATE WINDS AND SHOWERS LIKELY THROUGH THIS
EVENING. TONIGHT...SOUTHERLY WINDS WILL INCREASE TO SMALL CRAFT
ADVISORY SPEEDS AHEAD OF AN APPROACHING FRONT. WHILE WESTERLY
SWELL DIMINISHES...WIND DRIVEN SEAS WILL BUILD...RESULTING IN STEEP
CHOPPY SEAS. BOTH WINDS AND SEAS WILL STAY ELEVATED THROUGH MUCH OF
FRIDAY...AND DIMINISH THROUGH FRIDAY EVENING. HOWEVER...SOON AFTER
HEAVY WEST SWELL WILL BUILD INTO THE COASTAL WATERS...AND HEAVY
STEEP SEAS WILL CONTINUE THROUGH THE WEEKEND. AN ONGOING ACTIVE
WEATHER PATTERN WILL PRODUCE PERIODS OF GUSTY WINDS...CHOPPY
SEAS...AND FRESH SWELL THROUGH THE NEXT WEEK. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 9 PM THIS
EVENING TO 5 PM PDT FRIDAY FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 5 PM PDT
FRIDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM FRIDAY TO 5 PM
PDT SUNDAY FOR PZZ350-356-370-376.
DW/FB/BPNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:28 PM PDT | Gale Warning | MFR | 15 hr | |
| Mar 28, 1:29 AM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 26 hr |
| Mar 28, 12:28 PM PDT | High Wind Warning | MFR | Curry | 4 hr |
| Mar 28, 2:35 PM PDT | Small Craft Advisory for Winds | MFR | 29 hr |
Nearby
Wind Advisories in Oregon, 2014Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.